Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 24, 2021Barrow County, Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 24, 2021, 9:29 PM EDT for Barrow County, Gwinnett County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 9:29 PM EDT (01:29 UTC)
Expired
Jul 24, 2021, 10:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Barrow County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS82 KFFC 250129
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Sat Jul 24 2021
 
GAZ023-034-035-250200-
Hall GA-Barrow GA-Gwinnett GA-
929 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...WESTERN BARROW
AND NORTHEASTERN GWINNETT COUNTIES UNTIL 1000 PM EDT...

At 928 PM EDT...a strong thunderstorm was over Hog Mountain, or 8
miles north of Lawrenceville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Winder, Sugar Hill, Snellville, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Dacula, Grayson, Carl, Rest Haven,
County Line, Harbin, Chateau Elan and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8391 3413 8382 3411 8382 3410 8379
      3409 8379 3407 8377 3406 8372 3405 8371
      3405 8370 3401 8364 3385 8400 3409 8410
TIME...MOT...LOC 0128Z 326DEG 6KT 3408 8393 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 7:52 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 24, 7:52 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
752 PM EDT Sat Jul 24 2021

...Updated for 00z Aviation Discussion...

&&

.PREV DISCUSSION... /Issued 341 PM EDT Sat Jul 24 2021/

SHORT TERM /Tonight through Sunday Night/...

Not much change in the short-term forecast trends. Medium-range
models not quite as "bullish" in developing /maintaining the
closed low off of the SC/GA/FL coast as previous runs. Drier air
expected to squeeze down the lee of the Appalachians between this
system and the ridge to the north already in place across central
Georgia. Low- level moisture remains in place across the north,
but drier mid- levels and weakening lapse rates is keeping
convection a bit more limited today, and should continue to do so
tomorrow. Still looking at isolated to scattered, diurnally
focused, convection with near or slightly above normal
temperatures through the remainder of the weekend.

20

LONG TERM /Monday through Saturday/...

The upper pattern in the extended portion of the forecast will be
a prolonged battle between a longwave trough to the east of the
CWA and a building ridge to the west of the CWA. The ridge will
advance eastward for a few days and then retreat while the trough
shifts westward along the eastern seaboard...this back and forth
will lead to a prolonged period of NW flow aloft for the CWA.

At the surface, two frontal boundaries could impact the CWA. One
during the middle to late part of the week and another by next
weekend. The first boundary is progged to slowly sag south across
northern portions of the state Wednesday into Friday and then
become diffuse. The second boundary remains just to the north of
the CWA through Saturday.

Both boundaries will tend to provide some convergence for storms
through the period. However, NW flow does tend to be active for GA
this time of year with the potential for thunderstorm complexes
to dive SE along any old frontal boundaries. The models typically
have a difficult time resolving these features this far out, but
the synoptic pattern will be favorable for MCS development.

NListemaa

&&

.AVIATION...
00Z Update...
Have VCSH at all sites except MCN until 02z as showers continue
around metro Atlanta and roughly along the I-85 corridor. VFR
conditions are expected for much of the overnight period. Similar
to previous nights, should see BR starting around 09z-10z with
visbys down to 5-6 SM, though lower visbys cannot be ruled out
with any patchy fog that develops. Cu field will develop once
again on Sunday afternoon. Have VCSH at ATL, metro sites, and AHN
starting at 18z Sunday. Winds should shift to SSE around 3-4 kts
overnight at ATL and metro sites, then shift back to SW at 4-7 kts
by mid- to late morning on Sunday.

//ATL Confidence...00Z Update...
Medium to high confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  92  75  92 /  30  30  20  40
Atlanta         74  91  75  92 /  20  30  20  40
Blairsville     68  86  68  84 /  30  50  30  60
Cartersville    73  91  73  92 /  20  40  30  50
Columbus        73  94  74  95 /  20  20  10  30
Gainesville     73  89  73  90 /  30  40  20  50
Macon           72  94  73  95 /  10  20  10  30
Rome            73  93  73  92 /  20  50  30  50
Peachtree City  73  91  73  92 /  20  30  20  30
Vidalia         72  92  74  92 /   5  20  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....NListemaa
AVIATION...Martin
Hazardous weather outlook, Jul 24, 9:33 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
933 AM EDT Sat Jul 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
933 AM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. A few storms could become
strong and capable of producing very heavy rain, gusty winds, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Sunday through Friday...mainly in the afternoon
and evening. A few storms could become strong and capable of
producing locally heavy rain heavy rain... gusty winds and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 24, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Sat Jul 24 2021

GAZ023-034-035-250200-
Hall GA-Barrow GA-Gwinnett GA-
929 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...WESTERN BARROW
AND NORTHEASTERN GWINNETT COUNTIES UNTIL 1000 PM EDT...

At 928 PM EDT...a strong thunderstorm was over Hog Mountain, or 8
miles north of Lawrenceville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Winder, Sugar Hill, Snellville, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Dacula, Grayson, Carl, Rest Haven,
County Line, Harbin, Chateau Elan and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8391 3413 8382 3411 8382 3410 8379
      3409 8379 3407 8377 3406 8372 3405 8371
      3405 8370 3401 8364 3385 8400 3409 8410
TIME...MOT...LOC 0128Z 326DEG 6KT 3408 8393

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:07 PM EDTFlash Flood WarningFFCBarrow, Gwinnett, Hall6 hr
Jul 25, 3:43 AM EDTRiver Flood WarningFFCGwinnett, Walton4 hr
Jul 25, 9:25 AM EDTRiver Flood WarningFFCGwinnett11 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.